MAUDE Adverse Event Report: STRYKER GMBH TISSUE PROTECTION SLEEVE, LONG IMN INSTRUMENTS Ø9MM; ORTHOPEDIC MANUAL SURGICAL INSTRUMENT

STRYKER GMBH TISSUE PROTECTION SLEEVE, LONG IMN INSTRUMENTS Ø9MM; ORTHOPEDIC MANUAL SURGICAL INSTRUMENT
Catalog Number 23510070
Medical Device Problem Codes Crack (1135); Insufficient Device Problem Information (3190)
Health Effect - Clinical Code Insufficient Information (4580)
Date of Event 11/02/2023
Type of Reportable Event Malfunction
Event or Problem Description
The customer reported a defective sleeve.
 
Additional Manufacturer Narrative
Once the investigation has been completed any additional information will be reported in a supplemental report.
 
Event or Problem Description
The customer reported a defective sleeve.
 
Additional Manufacturer Narrative
The reported event could not be confirmed since the device was not returned for evaluation and no other evidences were provided.A review of the device history was not possible because the lot number was not communicated.No corrective actions are required at this time.A review of the labeling did not indicate any abnormalities.Indications of material, manufacturing, or design related problems were unable to be identified as the lot number was not communicated.More detailed information about the complaint event as well as the affected device must be available in order to determine the root cause of the complaint event.If the device is returned or if any additional information is provided, the investigation will be reassessed.H3 other text : device disposition unknown.
 
Event or Problem Description
The customer reported a defective sleeve.
 
Additional Manufacturer Narrative
Please note corrections to section d9/h3, the device was returned; and h6 (device, component, method, results and conclusion codes).The reported event could be confirmed since cracked handle can be considered as the reported defect.The device inspection revealed the following: the tissue protection sleeve was returned for evaluation.The visual inspection has shown that the plastic handle on top of the device has a crack.Below the cracked handle are very strong impression marks form a tool, most likely a gripper, visible at the shaft.This indicates that inappropriate handling did lead to the damage of the handle.In general is the device in a very used condition, the edges at the forefront are rounded and there are stress marks form often and intense use visible in the bore.A review of the device history for the reported lot did not indicate any abnormalities.No corrective actions are required at this time.A review of the labeling did not indicate any abnormalities.No indications of material, manufacturing or design related problems were found during the investigation.Based on investigation, the root cause was attributed to a user related issue.Wear and tear may also have played a certain role as the returned instrument was obviously often and intense used since it was manufactured in the year 2018.If the device is returned or if any additional information is provided, the investigation will be reassessed.

Brand Name
TISSUE PROTECTION SLEEVE, LONG IMN INSTRUMENTS Ø9MM
Common Device Name
ORTHOPEDIC MANUAL SURGICAL INSTRUMENT
Manufacturer (Section D)
STRYKER GMBH
bohnackerweg 1
postfach
selzach 2545
SZ  2545
Manufacturer (Section G)
STRYKER TRAUMA KIEL
prof. kuentscher-strasse 1-5
schoenkirchen/kiel D-242 32
GM   D-24232
Manufacturer Contact
anna jusinski
325 corporate drive
mahwah, NJ 07430
2018315000
MDR Report Key18221411
Report Number0009610622-2023-00432
Device Sequence Number5602392
Product Code LXH
UDI-Device Identifier07613327368154
UDI-Public07613327368154
Combination Product (Y/N)N
Initial Reporter CountryFR
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Pharmacist
Type of Report Initial,Followup,Followup
Report Date (Section B) 06/18/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number23510070
Device Lot NumberKP423130
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 11/02/2023
Supplement Date Received by Manufacturer02/07/2024
05/23/2024
Initial Report FDA Received Date11/28/2023
Supplement Report FDA Received Date03/05/2024
06/18/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured07/23/2018
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Patient SexUnknown